# SDR 97ZZZX4463

- Difficulty date: October 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N917W
- Make and model: Gulstm GIV
- Aircraft serial: 1158
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 1159SCB31023
- Condition: Cracked
- Location: Lt Front
- Part time: 5,185 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON OCTOBER 6, 1997, EN ROUTE AND DURING CRUISE CONFIGURATION AT FL 370 AT APPROX 8:00 Z, THE PILOT SAW SMALL AMOUNTS OF ELECTRICAL ARCING COMING FROM LEFT SIDE FRONT WINDSHIELD.  THE AIRCRAFT DIVERTED TO JET AVIATION IN BASEL SWITZERLAND (GULFSTREAM SERVICE CENTER).  THE WINDSHIELD HAD A FEW SMALL CRACKS FROM THE HEATING SYSTEM.  FAILURE DUE TO WATER INTRUSION THROUGH THE PROTECTIVE SILICONE SEAL BETWEEN THE WINDSHIELD AND THE HEATING ELEMENT.  THE HEATING SYSTEM WAS OPERATIONALLY TESTED, AND THE WINDSHIELD WAS REPLACED.  REQUIRED INSPECTION WAS CONDUCTED BY THE AUTHORIZED RII INSPECTOR.  THE REPLACMENT WINDSHIELD HAS INCORPORATED MODIFICATIONS WHICH SHOULD RESOLVE FUTURE OCCURRENCES OF THIS NATURE.
